Further to my post"looking for advice" 12 days ago

I at last got to see my GP today about the problems I have been having with my legs. He examined me and came to the conclusion that the nerves nearest the skin are dying and causing the pain etc. He told me that this was related to my diabetic condition to which I was very surprised. He told me the name of this ailment but I cannot remember the name of it but had told me to stop taking Amitriptyline prescribed to me. And he told me he will replace them with Pregabalin which should help with the pain. Does anybody know about this condition as I would like to know more

2 Replies

oldestnewest
  • Hi Jimboriley.

    Was he referring to diabetic neuropathy?? It can be a consequence of diabetes particularly if the control has not been good whether that because of being a 'brittle' (hard to control diabetes) or through life style and compliance issues etc. Pregablin is used for several things but one of them is neuropathic pain but it is also used for anxiety and as an anticonvulsant. Obviously for you it is being precscribed for the neuropathic pain. I don't think the damage can be reversed so it is very important that you try and keep good diabetic control of your blood sugars to try to avoid further progression.

    Best wishes

  • Thank you StrawBerryCream. Your reply was most helpful

You may also like...